Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

123 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can I treat it like taking aspirin for a headache ?

I take Nitroquik, can it be taken for a couple of days and then skip a few days? I take Nitroquik for chest discomfort. I take one a day, for a couple of days, then none for a few days, is this OK? Can I treat it like taking aspirin for a headache ?
Thu, 17 Dec 2009
Report Abuse
Question is related to
Drug/Medication
  User's Response
's  Response
What are the instructions ? I have been prescribed at different times Imdur and Ranexa to prevent recurrent angina. I take Ranexa twice daily. If I have a sudden intense chest pain that may be heart related, I use a spray of my nitroglycerin lingual medication. If it still hurts 5 minutes later, I spray again. Up to three times. If in 15 minutes the pain is still there, I'm instructed to go to ER or call 911 depending on how severe the pain is. If this is a daily medication, you are risking a vasospasm that might bring on a heart attack by skipping it for a few days. It is slow release, and meant to keep things open 24 hours. A headache does not carry the risk of heart attack or stroke. Tolerating a headache is unpleasant. Tolerating the others is risking your life.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi Doc I am Madhvi Sharma . From last one week I am having headache on an on and off basis and I also feel Vomiting with it. To get relief from the pain I take Disprin and vomiting also gives relief in pain . The pain is very severe. I am a working lady and when I am having headache i do not feel like looking into my system (Computer) because it increases the pain. Could you please advise whether its migraine or do i need to take any test.

doctor1 MD

I am getting headaches in the temple area. My eye doctor states I have early onset of macular degeneration Which runs in y family. My primary doc said to take baby aspirin (4) but this is not helping. The headaches are stress related. I am woken u at night with them. How much ba By aspirin should I take ? WhT is better because this is not working?

doctor1 MD

My doctor has me taking a week of methylprednisolone tablets 4mg due to severe pain after a caudal injection. I am having headaches and am taking acetaminophen to control the pain to little effect. Online says this drug could react to aspirin. Am I ok ? As well I am peeing several times thru the night with little to no sleep. Thank you

Recent questions on  Aspirin

doctor1 MD

Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?

doctor1 MD

hello thankyou i have had a duel chamber fitted in dec for bradycardia, all was well then april gone i had a very mild h/attack caused through plaque i have a leaking valve which is mod at moment my main query is that my blood pressure has dropped to 114/64 my doctor dropped my b/p meds from 4 to 2 and i am on other heart meds b/blockers statins b/thinners and aspirin i am rather frightened whats going on now thankyou my pace maker as i may have said is now set at 55 thankyou.

doctor1 MD

Hi, I am Shyam with 28 years old. Six months back I had a chest pain and I got admitted to hospital. They told it is a major heart attack and given some medicines(Aspirin, concor 5) After that I had a serious Gasteric issues. So I consulted with some of the gastroentrology. They couldn t solve my problems. Later again I went to cardiology specailist so he suggested some tablets like stalopam plus. I am having that tablets for last 4 months. If I stop that I am getting the gasteric issue again and feeling headache, drowsiness and all.. Is there any serious side effects for that tablets and how long I have to continue that... Can you please brief that how the stalopam tablet related to gasteric issue. I heard that it is for dipression, anxiety.... So can you please suggest me on this Regards, Shyam Sunder

doctor1 MD

I am 59 year old male. My foreskin is getting thicker, harder and I can't control where my urine goes. It goes everywhere. I have also found blood spots in my underwear a couple of times, months apart. I had a urinalysis and blood was found. I had a couple of heart attacks last year, but my heart is doing great! I had 2 stints put in. I take plavix, metropolol, simvistatin, lisinopril, and an 85mg aspirin daily. I will be seeing a urinologist in a month, but I am worried. Would like to have some idea what may be going on. I am overweight. I have arthritis. I don't drink or smoke and have never used drugs. I do use tylenol 3 and percoset for pain of the arthritis. I am not very active due to the arthritis pain. I have a degenerated disk in my low back, along with arthritis there. I have no pain urinating or in my kidneys. I have no difficulty urinating, except for the control of where it goes because of the foreskin. I have no problems with erections. Can you give me a little insight into what may be some of the things that may cause this bleeding? Thanks.

doctor1 MD

I have strep throat . I started amoxicillin yesterday, but it seems the swelling in my throat is worse. Is this to be expected? How soon should the medication kick in?

doctor1 MD

I have had a pain under my right shoulder blade for about 8 hours. I've taken aspirin and put heat on it no relief

doctor1 MD

6 days ago my lips swelled up and my eyes swelled shut I had prednisone and it took 40mg to get it down. It came back in about 12 hours and took more prednisone and I had hives on my neck , under arms and in the groin. Went to a doctor and he...